Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 90, NWS Boston/Norton, MA

June 24, 2008Middlesex County, Norfolk County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 4:59 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 31 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2008, 4:59 PM EDT (20:59 UTC)
Expired
Jun 24, 2008, 5:30 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:59 PM EDTHAIL 0.75Hopkinton, MA
Jun 24, 5:11 PM EDTTSTM WND DMGConcord, MA*** 1 INJ *** TREE DOWN ON A CAR ON ELM STREET.
Jun 24, 5:16 PM EDTTSTM WND DMGConcord, MA10 INCH DIAMETER TREES DOWN ON WIRE ON SUDBURY ROAD.
Jun 24, 5:25 PM EDTTSTM WND DMGMedford, MALARGE LIMBS DOWN.
Jun 24, 5:25 PM EDTHAIL 0.75Medford, MA
Jun 24, 5:25 PM EDTHAIL 0.75Winchester, MA
Jun 24, 5:29 PM EDTTSTM WND DMGBellingham, MATREE DOWN ON 495 NEAR BELLINGHAM.
Jun 24, 5:30 PM EDTTSTM WND DMGCambridge, MAWIRES DOWN ON PUTNUM AVENUE.
Jun 24, 5:35 PM EDTTSTM WND DMGCambridge, MATREES DOWN ON PUTNAM STREET.
Jun 24, 5:38 PM EDTHAIL 0.75Cambridge, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 242059
SVRBOX
MAC017-021-027-242130-
/O.NEW.KBOX.SV.W.0090.080624T2059Z-080624T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF MILFORD...
  SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...WALTHAM...NEWTON...FRAMINGHAM...
  CAMBRIDGE...
  WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FRANKLIN...

* UNTIL 530 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SUDBURY TO GRAFTON...OR ALONG A
  LINE EXTENDING FROM 7 MILES NORTH OF FRAMINGHAM TO 6 MILES
  SOUTHEAST OF WORCESTER...AND MOVING SOUTHEAST AT 23 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LINCOLN...WAYLAND AND FRAMINGHAM BY 505 PM EDT...
  UPTON...NORTHBRIDGE...HOPKINTON AND ASHLAND BY 510 PM EDT...
  WESTON...WALTHAM AND NATICK BY 515 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4218 7176 4252 7134 4243 7108 4236 7113
      4235 7118 4233 7115 4201 7139 4201 7145
TIME...MOT...LOC 2100Z 303DEG 20KT 4239 7137 4219 7170

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 242124
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT TUE JUN 24 2008

MAC017-021-027-242130-
/O.CON.KBOX.SV.W.0090.000000T0000Z-080624T2130Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
524 PM EDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN MIDDLESEX...WESTERN NORFOLK AND SOUTHEASTERN
WORCESTER COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEEDHAM TO MENDON...OR ALONG
A LINE EXTENDING FROM NEWTON TO MILFORD...MOVING SOUTHEAST AT 23 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BELLINGHAM...MEDWAY...MILLIS AND MEDFIELD BY 530 PM EDT...

LAT...LON 4215 7167 4235 7137 4252 7134 4243 7108
      4236 7114 4235 7118 4233 7115 4201 7139
      4202 7145
TIME...MOT...LOC 2124Z 303DEG 20KT 4229 7121 4209 7154

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:25 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 24, 4:25 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT TUE JUN 24 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL EXIT SOUTHERN NEW ENGLAND THIS EVENING...
BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...
WEAK HIGH PRESSURE WILL PROVIDE DRIER AND MUCH LESS HUMID WEATHER
LATER TONIGHT AND WED. THE CHANCE FOR A FEW AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH
BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

STRONG TO SEVERE CONVECTION WILL CONTINUE UNTIL ABOUT 6-7 PM AS
ANOMALOUS MID LEVEL TROF /BY LATE JUNE STANDARDS/ ALONG WITH ITS COLD
POOL ALOFT /STEEP MID LEVEL LAPSE RATES OF 7C/KM/ MOVE SLOWLY EAST
ACROSS THE REGION. THE CONVECTION WILL WEAKEN AS SUNSET APPROACHES
AND ESPECIALLY THEREAFTER. THE FOCUS WILL BE ACROSS RI/EASTERN MA
NORTHWARD INTO HILLSBORO COUNTY OF SOUTHERN NH...WHICH IS ALONG AND
EAST OF THE MEAN TROF AXIS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

COLD FRONT MOVES OFFSHORE LATER TONIGHT WITH A MUCH DRIER AND LESS
HUMID AIRMASS TO OVERSPREAD THE REGION. SKIES WILL CLEAR AND SOME
PATCHY FOG MAY FORM TOWARD MORNING WHERE WINDS DECOUPLE.

WED...
A MUCH QUIETER DAY AS HEIGHTS BEGIN TO RISE ACROSS THE AREA IN
RESPONSE TO THE DEPARTURE OF TODAY/S MID LEVEL TROF. WITHIN THESE
HEIGHT RISES THERE IS A LOW AMPLITUDE SHORT WAVE MOVING THROUGH THE
FLOW INTO NEW ENGLAND. SO COULD HAVE SOME CU DEVELOPING...ALTHOUGH
SHOULD BE A SUBSIDENCE INVERSION CAPPING/PRECLUDING CU FIELD FROM
DEVELOPING INTO MUCH MORE. THEREFORE...A DRY TRANQUIL DAY IS IN
STORE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

WITH ONGOING SEVERE WEATHER IN THE AREA...LEFT THE FORECAST AS IT
WAS.

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS RETURN TO THE FORECAST
THURSDAY AFTERNOON AND EVENING AND CONTINUE THROUGH THE WEEKEND AS A
FEW BOUNDARIES MOVE THROUGH SOUTHERN NEW ENGLAND.

OTHERWISE...HIGHS GENERALLY IN THE LOW 80S WITH LOWS IN THE MID 60S
THROUGH MUCH OF THE FORECAST PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...

TSTMS WILL CONTINUE TO IMPACT BOS AND NEARBY TERMINALS UNTIL 6-7 PM...
WITH STORMS WEAKENING THEREAFTER. LINGERING LOW CLOUDS AT ACK SHOULD
LIFT TO MVFR AROUND 2Z. ELSEWHERE...VFR AFTER SUNSET WITH COLD FRONT
SWEEPING ACROSS THE AREA.

WED...VFR WITH ANY CU AROUND 5-7KFT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WEDNESDAY NIGHT...VFR.

THURSDAY THROUGH SUNDAY...MAINLY VFR FOR MOST LOCATIONS.  SCATTERED
MVFR/IFR IN DEVELOPING SHOWERS OR THUNDERSTORMS.  IN ADDITION...
PATCHY GROUND FOG MAY BE POSSIBLE OVERNIGHT...ESPECIALLY FRIDAY
NIGHT.

&&

.MARINE...

TONIGHT...
SHOWERS AND TSTMS UNTIL AROUND SUNSET...THEN DIMINISHING THEREAFTER.
A FEW STORMS MAY CONTAIN LARGE HAIL/GUSTY WINDS AND FREQUENT
LIGHTNING. FOG MAY REDUCE VSBY LESS THAN 1 MILE UNTIL FRONTAL PASSAGE
AROUND 10 PM. THEREAFTER...VSBY WILL IMPROVE.

WED...
FINE BOATING DAY WITH A SHARP HORIZON. WIND AND WAVES WILL NOT BE AN
ISSUE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE STARTING THURSDAY AFTERNOON AND
CONTINUING THROUGH THE WEEKEND.  PATCHY FOG WILL ALSO BE POSSIBLE
THROUGH THIS TIME PERIOD...ESPECIALLY DURING THE OVERNIGHT HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...NOCERA
MARINE...NOCERA
Hazardous weather outlook, Jun 24, 4:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT TUE JUN 24 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
442 PM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN
MASSACHUSETTS AND RHODE ISLAND THROUGH 7 PM. A FEW STORMS WILL
CONTAIN LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE
POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-252045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
442 PM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE EASTERN MASSACHUSETTS
AND RHODE ISLAND WATERS THROUGH 8 PM. THIS INCLUDES BOSTON HARBOR AND
NARRAGANSETT BAY. A FEW OF THE STRONGEST STORMS WILL CONTAIN VERY
STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY
OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT
TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY
MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOCERA

In the hours before

Special weather statement, Jun 24, 3:33 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT TUE JUN 24 2008

MAZ003-004-242030-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
333 PM EDT TUE JUN 24 2008

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST
OF ROYALSTON TO 3 MILES SOUTHWEST OF ORANGE...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF JAFFREY TO 13 MILES EAST OF
GREENFIELD...MOVING SOUTHEAST AT 28 MPH.

THUNDERSTORMS WILL BE NEAR...WINCHENDON AND NEW SALEM BY 340 PM
EDT...GARDNER AND TEMPLETON BY 350 PM EDT...WESTMINSTER AND
HUBBARDSTON BY 400 PM EDT...PRINCETON BY 410 PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 24, 3:36 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE JUN 24 2008

MAZ005>007-014-NHZ012-242030-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH
NH-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA-
336 PM EDT TUE JUN 24 2008

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHEAST OF PELHAM...OR ABOUT 4 MILES
WEST OF SALEM...MOVING EAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...METHUEN BY 350 PM EDT...NORTH ANDOVER
AND LAWRENCE BY 400 PM EDT...GROVELAND AND 6 MILES SOUTH OF NEWBURY
BY 410 PM EDT...BOXFORD AND GEORGETOWN BY 420 PM EDT...ROWLEY AND
IPSWICH BY 430 PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 24, 3:46 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT TUE JUN 24 2008

MAZ023-024-242045-
DUKES MA-NANTUCKET MA-
346 PM EDT TUE JUN 24 2008

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHWEST OF CHILMARK...OR ABOUT 11 MILES
SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...VINEYARD HAVEN AND 7 MILES SOUTH OF
TISBURY BY 400 PM EDT...EDGARTOWN AND OAK BLUFFS BY 410 PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 24, 3:48 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  E0.75 INCH       PLYMOUTH           MA   TRAINED SPOTTER

1225 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  M1.75 INCH       WASHINGTON         RI   AMATEUR RADIO

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.00 INCH       WASHINGTON         RI   FIRE DEPT/RESCUE

            QUONSET POINT AIRPORT

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.25 INCH       WASHINGTON         RI   AMATEUR RADIO

            QUONSETT POINT

0103 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  M0.88 INCH       PLYMOUTH           MA   TRAINED SPOTTER

0115 PM     HAIL             SEEKONK                 41.82N 71.33W
06/24/2008  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            EAST PROVIDENCE/SEEKONK BORDER

0125 PM     HAIL             LITTLE COMPTON          41.50N 71.17W
06/24/2008  E0.88 INCH       NEWPORT            RI   TRAINED SPOTTER

0137 PM     FLASH FLOOD      SEEKONK                 41.82N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            STREET FLOODING ALL OVER TOWN. HOUSE STRUCK BY LIGHTNING
            AND ON FIRE.

0137 PM     LIGHTNING        SEEKONK                 41.82N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING AND ON FIRE.

0145 PM     HAIL             PAWTUCKET               41.87N 71.37W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0200 PM     HAIL             BARNSTABLE              41.70N 70.30W
06/24/2008  E1.00 INCH       BARNSTABLE         MA   TRAINED SPOTTER

            MARSTONS MILLS

0201 PM     LIGHTNING        WEST GREENWICH          41.63N 71.65W
06/24/2008                   KENT               RI   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON WEST LOCKRIDGE ROAD.

0203 PM     FLASH FLOOD      EAST PROVIDENCE         41.80N 71.36W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            1 FOOT OF WATER ON NEWPORT AVE.

0205 PM     HAIL             COVENTRY                41.68N 71.65W
06/24/2008  E0.75 INCH       KENT               RI   TRAINED SPOTTER

0209 PM     FLASH FLOOD      PAWTUCKET               41.87N 71.37W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            GEORGE STREET AREA...FLOODING WATER AS HIGH AS BOTTOMS OF
            CARS AND TAIL PIPES.

0222 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            1 INCH RAIN IN 20 MINS...ROUTE 1 AT ELM STREET
            FLOODED...ROUTE 1A AT 20 IS FLOODED.

0227 PM     FLASH FLOOD      WARWICK                 41.70N 71.42W
06/24/2008                   KENT               RI   AMATEUR RADIO

            ROUTE 115 AT ROUTE 33 16 70 18 INCHES OF WATER ON ROADWAY
            WITH A FOOT OF WATER ON WAHSINGTON STREET 123 AND ROUTE
            1.

0250 PM     FLASH FLOOD      PAWTUCKET               41.87N 71.37W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            EAST AVE IMPASSABLE DUE TO FLOODING AND 3 INCH HAIL
            ACCUMULATION.

0251 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 1A FLOODED ACROSS FROM DUNKIN DONUTS.

0255 PM     HAIL             HINSDALE                42.79N 72.49W
06/24/2008  M0.88 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0256 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            NUMEROUS STREETS...CHESNUT STREET... AT LEAST 6 INCHES OF
            WATER ON ROAD WITH SIMILAR ISSUES ON COMMONWEALTH
            AVE...AND ROUTE152.

0315 PM     HAIL             HUDSON                  42.76N 71.43W
06/24/2008  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

&&

RG
Local storm report, Jun 24, 4:40 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  E0.75 INCH       PLYMOUTH           MA   TRAINED SPOTTER

1225 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  M1.75 INCH       WASHINGTON         RI   AMATEUR RADIO

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.00 INCH       WASHINGTON         RI   FIRE DEPT/RESCUE

            QUONSET POINT AIRPORT

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.25 INCH       WASHINGTON         RI   AMATEUR RADIO

            QUONSETT POINT

0103 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  M0.88 INCH       PLYMOUTH           MA   TRAINED SPOTTER

0115 PM     HAIL             SEEKONK                 41.82N 71.33W
06/24/2008  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            EAST PROVIDENCE/SEEKONK BORDER

0119 PM     HAIL             EAST PROVIDENCE         41.80N 71.36W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            RIVERSIDE/BARRINGTON LINE.

0125 PM     HAIL             LITTLE COMPTON          41.50N 71.17W
06/24/2008  E0.88 INCH       NEWPORT            RI   TRAINED SPOTTER

0137 PM     FLASH FLOOD      SEEKONK                 41.82N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            STREET FLOODING ALL OVER TOWN. HOUSE STRUCK BY LIGHTNING
            AND ON FIRE.

0137 PM     LIGHTNING        SEEKONK                 41.82N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING AND ON FIRE.

0145 PM     HAIL             PAWTUCKET               41.87N 71.37W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0151 PM     HAIL             SEEKONK                 41.82N 71.33W
06/24/2008  E0.75 INCH       BRISTOL            MA   AMATEUR RADIO

            PENNY SIZE AHIL LASTING 10 MINUTES.

0154 PM     HAIL             PAWTUCKET               41.87N 71.37W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            WINDSHIELDS CRACKED BY HAIL.

0155 PM     HAIL             PAWTUCKET               41.87N 71.37W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            HAIL COVERING THE GROUND.

0157 PM     HAIL             NEW BEDFORD             41.66N 70.94W
06/24/2008  E1.00 INCH       BRISTOL            MA   AMATEUR RADIO

            QUARTER SIZE HAIL.

0157 PM     HAIL             BARNSTABLE              41.70N 70.30W
06/24/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

            PENNY SIZE HAIL.

0200 PM     HAIL             BARNSTABLE              41.70N 70.30W
06/24/2008  E1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

0200 PM     HAIL             BARNSTABLE              41.70N 70.30W
06/24/2008  E1.00 INCH       BARNSTABLE         MA   TRAINED SPOTTER

            MARSTONS MILLS

0200 PM     HAIL             NEW BEDFORD             41.66N 70.94W
06/24/2008  E1.00 INCH       BRISTOL            MA   AMATEUR RADIO

            LASTED 4 MINUTES.

0201 PM     LIGHTNING        WEST GREENWICH          41.63N 71.65W
06/24/2008                   KENT               RI   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON WEST LOCKRIDGE ROAD.

0203 PM     FLASH FLOOD      EAST PROVIDENCE         41.80N 71.36W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            1 FOOT OF WATER ON NEWPORT AVE.

0205 PM     HAIL             COVENTRY                41.68N 71.65W
06/24/2008  E0.75 INCH       KENT               RI   TRAINED SPOTTER

0209 PM     FLASH FLOOD      PAWTUCKET               41.87N 71.37W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            GEORGE STREET AREA...FLOODING WATER AS HIGH AS BOTTOMS OF
            CARS AND TAIL PIPES.

0215 PM     HAIL             HYANNIS                 41.65N 70.30W
06/24/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

0220 PM     TSTM WND DMG     YARMOUTH                41.71N 70.23W
06/24/2008                   BARNSTABLE         MA   AMATEUR RADIO

            WIRES DOWN ON WILLOW STREET.

0222 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            1 INCH RAIN IN 20 MINS...ROUTE 1 AT ELM STREET
            FLOODED...ROUTE 1A AT 20 IS FLOODED.

0227 PM     FLASH FLOOD      WARWICK                 41.70N 71.42W
06/24/2008                   KENT               RI   AMATEUR RADIO

            ROUTE 115 AT ROUTE 33 16 70 18 INCHES OF WATER ON ROADWAY
            WITH A FOOT OF WATER ON WAHSINGTON STREET 123 AND ROUTE
            1.

0246 PM     HAIL             NEWPORT                 44.84N 69.27W
06/24/2008  E1.00 INCH       PENOBSCOT          ME   AMATEUR RADIO

            CASTLE HILL LIGHTHOUSE AREA.

0250 PM     FLASH FLOOD      PAWTUCKET               41.87N 71.37W
06/24/2008                   PROVIDENCE         RI   AMATEUR RADIO

            EAST AVE IMPASSABLE DUE TO FLOODING AND 3 INCH HAIL
            ACCUMULATION.

0251 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 1A FLOODED ACROSS FROM DUNKIN DONUTS.

0255 PM     HAIL             HINSDALE                42.79N 72.49W
06/24/2008  M0.88 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0256 PM     FLASH FLOOD      NORTH ATTLEBOROUGH      41.97N 71.33W
06/24/2008                   BRISTOL            MA   AMATEUR RADIO

            NUMEROUS STREETS...CHESNUT STREET... AT LEAST 6 INCHES OF
            WATER ON ROAD WITH SIMILAR ISSUES ON COMMONWEALTH
            AVE...AND ROUTE152.

0256 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/24/2008  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

0315 PM     HAIL             HUDSON                  42.76N 71.43W
06/24/2008  E0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0355 PM     HAIL             1 S PELHAM              42.72N 71.32W
06/24/2008  E0.75 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

0405 PM     HAIL             MONT VERNON             42.90N 71.67W
06/24/2008  E0.75 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

&&

RG
Special weather statement, Jun 24, 4:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT TUE JUN 24 2008

MAZ024-242130-
NANTUCKET MA-
449 PM EDT TUE JUN 24 2008

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 3 MILES WEST OF NANTUCKET...MOVING EAST AT 27 MPH.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:53 AM EDTSevere Thunderstorm WarningBOXHampshire37 min
Jun 24, 2:30 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester45 min
Jun 24, 2:53 AM EDTSevere Thunderstorm WarningBOXWorcester52 min
Jun 24, 11:48 AM EDTSevere Thunderstorm WarningBOXPlymouth42 min
Jun 24, 12:10 PM EDTSpecial Marine WarningBOX65 min
Jun 24, 12:12 PM EDTSpecial Marine WarningBOX63 min
Jun 24, 12:54 PM EDTSevere Thunderstorm WarningBOXBristol13 min
Jun 24, 1:00 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth60 min
Jun 24, 1:03 PM EDTSpecial Marine WarningBOX57 min
Jun 24, 1:06 PM EDTSevere Thunderstorm WarningBOXBristol39 min
Jun 24, 1:27 PM EDTSevere Thunderstorm WarningBOXBristol33 min
Jun 24, 1:35 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth32 min
Jun 24, 1:38 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Plymouth3 hr
Jun 24, 1:43 PM EDTFlash Flood WarningBOXBristol, Plymouth62 min
Jun 24, 1:53 PM EDTSpecial Marine WarningBOX67 min
Jun 24, 1:58 PM EDTSevere Thunderstorm WarningBOXBarnstable34 min
Jun 24, 2:01 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth59 min
Jun 24, 2:13 PM EDTSpecial Marine WarningBOX92 min
Jun 24, 2:31 PM EDTSevere Thunderstorm WarningBOXBarnstable59 min
Jun 24, 2:40 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth95 min
Jun 24, 2:45 PM EDTSevere Thunderstorm WarningBOXFranklin45 min
Jun 24, 2:47 PM EDTSevere Thunderstorm WarningBOXBristol22 min
Jun 24, 2:54 PM EDTSpecial Marine WarningBOX66 min
Jun 24, 3:37 PM EDTSpecial Marine WarningBOX53 min
Jun 24, 3:51 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex39 min
Jun 24, 3:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester46 min
Jun 24, 4:15 PM EDTSpecial Marine WarningBOX90 min
Jun 24, 4:19 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester56 min
Jun 24, 4:41 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester24 min
Jun 24, 4:47 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk3 hr
Jun 24, 5:04 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk37 min
Jun 24, 5:22 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk38 min
Jun 24, 5:34 PM EDTSpecial Marine WarningBOX86 min
Jun 24, 5:36 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk24 min
Jun 24, 6:27 PM EDTSpecial Marine WarningBOX63 min
Jun 24, 6:56 PM EDTSpecial Marine WarningBOX64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.